Opiate Detox: Problems that occur after detox
Initially coming off opiates involves acute detox. That involves anxiety, abdominal cramping, goose flesh, leg jerking, yawning, nausea, vomiting, diarrhea, and headache and acute distress. These pains end in five days. After the detox ends, the real problems begin. Individuals begin to experience intense craving for the opiate. They become anxious, depressed and lethargic. They have no energy and have trouble functioning. Problems with sleep develop. People describe feelings; they don’t know who they are or what their purpose in life is. They have problems interacting with others because they are not sure how to act. There’s the feeling of loss. Almost as if they are mourning the loss of a lover. The loss of what they see as an exciting life and living outside the rules. It’s very difficult for these individuals to be integrated back into society and live normal lives. They always feel different. Also in the addict mind is a grandiose sense they are better and superior. This interferes with them finding jobs and forming relationships with others. Commonly individuals who stop opiates relapse, use marijuana or alcohol. Involve themselves in toxic relationships. Some develop gambling behaviors or inappropriate sexual activities. They continue to look for the high.
Opiate addicts must make an initial step and say to themselves they no longer want to alter their mental state. Decide the addict personality must go and a new one must be created. Psychotherapy may be helpful. Problems with depression, anxiety, insomnia, lethargy and drug cravings can be helped with non-addicting medication from a psychiatrist.
Forget one thing nicotine is usually what kills these people because they smoke too much.